Alert archive / New Mexico / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 190, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 2, 2021, 6:24 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2021, 6:24 PM MDT (00:24 UTC)
- Expired
- Jun 2, 2021, 7:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Curry County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 40 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted.
109
WUUS55 KABQ 030024
SVRABQ
NMC009-041-030130-
/O.NEW.KABQ.SV.W.0190.210603T0024Z-210603T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
624 PM MDT Wed Jun 2 2021
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
East central Roosevelt County in east central New Mexico...
Southern Curry County in east central New Mexico...
* Until 730 PM MDT.
* At 624 PM MDT, a severe thunderstorm was located near Saint Vrain,
or 14 miles northwest of Clovis, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Clovis, Portales, Melrose, Floyd, Saint Vrain, Cannon Air Force
Base, Ranchvale, Oasis State Park and Portair.
This includes Highway 60 between Mile Markers 363 and 395.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Heavy rains may flood intersections, ditches and underpasses. Do not
attempt to drive through areas where water covers the roadway.
&&
LAT...LON 3419 10332 3421 10364 3450 10364 3466 10314
3434 10305
TIME...MOT...LOC 0024Z 317DEG 11KT 3450 10343
HAIL...1.25IN
WIND...60MPH
$$
242 follow-up statements
870
WWUS55 KABQ 030054
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
654 PM MDT Wed Jun 2 2021
NMC009-041-030130-
/O.CON.KABQ.SV.W.0190.000000T0000Z-210603T0130Z/
Roosevelt-Curry-
654 PM MDT Wed Jun 2 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR EAST CENTRAL ROOSEVELT AND SOUTHERN CURRY COUNTIES...
At 654 PM MDT, a severe thunderstorm was located over Clovis, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Clovis, Portales, Melrose, Floyd, Saint Vrain, Cannon Air Force Base,
Ranchvale, Oasis State Park and Portair.
This includes Highway 60 between Mile Markers 363 and 395.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Heavy rains may flood intersections, ditches and underpasses. Do not
attempt to drive through areas where water covers the roadway.
&&
LAT...LON 3419 10332 3421 10364 3450 10364 3466 10314
3434 10305
TIME...MOT...LOC 0054Z 296DEG 19KT 3445 10319
HAIL...1.00IN
WIND...60MPH
$$
24499
WWUS55 KABQ 030115
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
715 PM MDT Wed Jun 2 2021
NMC009-041-030125-
/O.CAN.KABQ.SV.W.0190.000000T0000Z-210603T0130Z/
Roosevelt-Curry-
715 PM MDT Wed Jun 2 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROOSEVELT AND
SOUTHERN CURRY COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3419 10332 3421 10364 3450 10364 3466 10314
3434 10305
TIME...MOT...LOC 0112Z 317DEG 11KT 3440 10314
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 5:36 PM MDT, 48 minutes earlier.
Area forecast discussion, Jun 2, 5:36 PM MDT, 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 536 PM MDT Wed Jun 2 2021 .AVIATION... 00Z TAF CYCLE Convection continues to progress sewd across the eastern plains this hour, with tempo impacts to MVFR from tsra over the next hour to two hours at KTCC-KCVN-KROW. Light shower and virga activity continues along and adjacent to the Rio Grande Valley bringing erratic gusty winds to 25-30kts from KSAF-KABQ-KAEG as well, even as far west as KGUP. Skies and weather will steadily clear out by 02Z-04Z with perhaps some patchy fog across parts of the eastern plains thanks to high low level moisture lingering around. Prevailing winds will be light overall, with any strong gusts from the next round of afternoon tstms Thursday. This time they will get their start over the central mountain chain, moving S/SSW over and along the Rio Grande Valley and Central Highlands. 24 && .PREV DISCUSSION...240 PM MDT Wed Jun 2 2021... .SYNOPSIS... Daily rounds of showers and thunderstorms will continue through at least the weekend with afternoon storms developing over the high terrain and tracking in a southerly direction onto the lower elevations. A few strong to severe storms can't be ruled out, but the bigger concern may be locally heavy rainfall. Temperatures will gradually warm this week, but will remain below normal across the east until this weekend. Drier conditions look to arrive next week when an area of high pressure causes temperatures to soar. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)... Highly persistent, meridional flow pattern over the area will briefly transition to a modest NE to SW flow aloft going into Thursday that is not too common for early June. The GFS and NAM continue to show a very weak, closed circulation eventually developing over west-central NM late tomorrow while the ECMWF has a more subtle weakness translating southward. Either way, NM will be sandwiched between strong ridging over the Intermountain Region and a broad low over central TX next 24-36 hours. And similar to this afternoon, high temperatures on Thursday will reflect slightly below average readings for central/eastern areas while lows tonight and Thursday night remain a bit above most areas, especially central/west, owing to DP's that are not in the single digits or teens. Meanwhile, weak evidence of a subtle shortwave feature dropping southward over central Colorado per latest water vapor imagery. To what extent this feature enhances background forcing for lift remains to be seen, but thunderstorms that initiated over the higher terrain earlier today will continue to be steered toward the S-SE into an increasingly unstable air mass extending from the east slopes of the Sangre de Cristos to the southeast corner where ML CAPE values of 1000-1500 J/kg currently in place along with quickly eroding CINH. Effective bulk shear values of 30-35 kts should be sufficient to support some upscale organization especially from Wagon Mound to Roy to Santa Rosa then towards the Caprock. Main concern will be some isolated hailers/damaging wind and a brief tornado before merging clusters result in locally heavy rainfall across parts of the EC/SE plains. Even some small footprints of moderate to heavy rainfall over the northern mountains and immediate east slopes through late afternoon. KJ LONG TERM...(FRIDAY THROUGH WEDNESDAY)... By Friday, the upper-level low that was over the Baja Peninsula will reorganize over TX while another low begins to drop southward off the coast of CA. This will amplify a ridge between them across the Great Basin, and flow across NM will become northerly to perhaps northeasterly. A weak disturbance embedded within the flow combined with continued moisture with PWATs near 0.75" will allow for another round of showers and thunderstorms across the area. Highest precipitation chances will favor the typical high terrain areas with steering flow tracking the storms in a southerly to southwesterly direction which reduces PoPs across the east. Models paint around 1000 J/kg of MLCAPE across much of central and southwestern NM, but with a lack of shear, organized severe weather is not anticipated at this time. With the high PWATs and slow storm movements, locally heavy rainfall and flooding may be the higher concerns. The same overall pattern stays in place on Saturday but with the low strengthening some over TX. Drier air filtering into the state should lead to a downtick in storm coverage with afternoon convection generally favoring the high terrain. Steering flow does turn more southeasterly Saturday night and Sunday which increases PoPs again for the east. The ridge over the desert SW is pushed southward over southern AZ and the Baja Peninsula early next week and the aforementioned low will also eject as a strong upper-level jet tracks across the northern Rockies. Northwest flow will remain dominant over the state on Monday with low-level return flow sharpening the dryline across the eastern plains again and perhaps allowing for the return of severe weather ahead of it. Drier conditions look to settle in next Tuesday and Wednesday as the high restrengthens over New Mexico. This 595 dam high will allow temperatures to soar. Albuquerque may see highs in the upper 90's while Roswell will be knocking on the door of triple digit heat. 15 && .FIRE WEATHER... Critical fire weather conditions are not expected through the remainder of the week. Growing confidence in a significant change to drier and hotter weather conditions by Tuesday/Wednesday next week. Until then, sufficient moisture to remain in place to support daily rounds of showers and thunderstorms favoring the eastern two thirds of the area. Wetting footprints should be most numerous for north-central and eastern areas through the weekend before shower and storm coverage trends sharply downward next week. KJ && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 2, 4:18 AM MDT, 14 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 418 AM MDT Wed Jun 2 2021 NMZ201>241-031100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 418 AM MDT Wed Jun 2 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered to isolated showers and thunderstorms will develop over the mountains and track toward the south and southeast over lower elevations today, then linger along and southeast of the central mountain chain this evening. A few storms may turn severe along and east of the central mountain chain this afternoon and evening with a risk of large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Sunday, the risk of severe thunderstorms will return to central and eastern areas. Monday, strong to severe thunderstorms should favor the Sangre de Cristo Mountains eastward. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 44
In the hours before
Special weather statement, Jun 2, 4:04 PM MDT, 2 hours 20 minutes before
Special Weather Statement National Weather Service Albuquerque NM 404 PM MDT Wed Jun 2 2021 NMZ232-022230- Eastern San Miguel County- 404 PM MDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN MIGUEL COUNTY UNTIL 430 PM MDT... At 404 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Mosquero, moving south at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Conchas Dam and Bell Ranch. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3571 10417 3572 10395 3541 10387 3540 10420 TIME...MOT...LOC 2204Z 356DEG 17KT 3564 10406 40
Local storm report, Jun 2, 4:07 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
407 PM MDT WED JUN 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM TORNADO 1 S RAINSVILLE 35.96N 105.21W
06/02/2021 MORA NM PUBLIC
BRIEF LANDSPOUT SPOTTED NEAR RAINSVILLE.
&&
EVENT NUMBER ABQ202102368
AGCSpecial weather statement, Jun 2, 4:54 PM MDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Albuquerque NM 454 PM MDT Wed Jun 2 2021 NMZ237-022330- De Baca County- 454 PM MDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE BACA COUNTY UNTIL 530 PM MDT... At 454 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Yeso, or 26 miles southwest of Fort Sumner, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. This storm will remain over mainly rural areas of southwestern De Baca County. && LAT...LON 3424 10478 3441 10465 3440 10434 3409 10456 TIME...MOT...LOC 2254Z 278DEG 13KT 3431 10465 15
Special weather statement, Jun 2, 5:00 PM MDT, 1 hour 24 minutes before
Special Weather Statement National Weather Service Albuquerque NM 500 PM MDT Wed Jun 2 2021 NMZ234-022330- Quay County- 500 PM MDT Wed Jun 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL QUAY COUNTY UNTIL 530 PM MDT... At 500 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of Quay, or 12 miles southwest of Tucumcari, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Quay and Tucumcari. This includes the following highways... Interstate 40 between Mile Markers 320 and 337. State Road 104 near Mile Marker 105. && LAT...LON 3491 10402 3510 10402 3522 10364 3489 10365 TIME...MOT...LOC 2300Z 267DEG 16KT 3503 10388 15
Special weather statement, Jun 2, 6:04 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
604 PM MDT Wed Jun 2 2021
NMZ235-236-030045-
Roosevelt County-Curry County-
604 PM MDT Wed Jun 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOSEVELT AND CURRY
COUNTIES UNTIL 645 PM MDT...
At 603 PM MDT, Doppler radar was tracking a line of strong outflow
gusts from thunderstorms along a line extending from 7 miles
southwest of Broadview to 10 miles northwest of Ranchvale to 7 miles
north of Melrose. Movement was southeast at 20 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Clovis, Melrose, Saint Vrain, Cannon Air Force Base, Ranchvale,
Portair and Pleasant Hill.
This includes Highway 60 between Mile Markers 354 and 390.
&&
LAT...LON 3431 10325 3428 10382 3457 10377 3462 10351
3481 10324 3466 10304 3449 10304
TIME...MOT...LOC 0003Z 324DEG 16KT 3472 10327 3457 10347 3454 10365
24Local storm report, Jun 2, 6:07 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
607 PM MDT WED JUN 02 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND GST 7 ENE TUCUMCARI 35.21N 103.61W
06/02/2021 M67 MPH QUAY NM ASOS
KTCC ASOS.
&&
EVENT NUMBER ABQ202102369
12The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:04 PM MDT | Special Weather Statement | ABQ | Curry | 41 min |
| Jun 2, 6:34 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 26 min |
| Jun 2, 7:00 PM MDT | Special Weather Statement | ABQ | 30 min | |
| Jun 2, 7:03 PM MDT | Areal Flood Advisory | ABQ | Chaves | 117 min |
| Jun 2, 7:09 PM MDT | Special Weather Statement | ABQ | Roosevelt | 36 min |
| Jun 2, 7:29 PM MDT | Special Weather Statement | ABQ | 16 min | |
| Jun 2, 7:58 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 36 min |
| Jun 3, 3:43 PM MDT | Special Weather Statement | ABQ | Lincoln | 47 min |
| Jun 3, 3:59 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.